Alert archive / Hawaii / Wind Advisories in 2013

Wind Advisory 44, NWS Honolulu, HI

June 7, 2013Hawaii County, Hawaii

NWS Honolulu, HI issued this wind advisory at Jun 7, 2013, 5:18 PM HST for Hawaii County, Hawaii. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2013, 5:18 PM HST (03:18 UTC)
Expired
Jun 8, 2013, 12:14 AM HST
In force
7 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The radar

The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 3.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2013-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2013-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

432 
WWHW70 PHFO 080318
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
518 PM HST FRI JUN 7 2013

...WIND ADVISORY FOR BIG ISLAND SUMMITS...

HIZ028-081600-
/O.NEW.PHFO.WI.Y.0044.130608T0318Z-130608T1600Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
518 PM HST FRI JUN 7 2013

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. 

* WINDS...EAST 25 TO 35 MPH WITH LOCALIZED GUSTS TO 50 MPH ABOVE
  13000 FT.

* TIMING...THROUGH TONIGHT. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

BRAVENDER
1 follow-up statement
911 
WWHW70 PHFO 081014
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1214 AM HST SAT JUN 8 2013

HIZ028-081115-
/O.CAN.PHFO.WI.Y.0044.000000T0000Z-130608T1600Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
1214 AM HST SAT JUN 8 2013

...WIND ADVISORY IS CANCELLED...

WINDS AT THE SUMMITS HAVE FALLEN BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jun 7, 4:00 PM HST, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 7, 4:00 PM HST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
400 PM HST FRI JUN 7 2013

.SYNOPSIS...
HIGH PRESSURE NORTH OF THE AREA WILL BRING SOMEWHAT DRIER THAN
NORMAL SUMMERTIME TRADE WIND WEATHER FOR THE NEXT SEVERAL DAYS.
PASSING HIGH CLOUDS WILL LIMIT SUNSHINE FROM LATE IN THE WEEKEND
THROUGH EARLY NEXT WEEK.

&&

.DISCUSSION...
WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL LOW NORTHEAST OF THE BIG
ISLAND. AT THE SURFACE...HIGH PRESSURE IS LOCATED FAR NORTHEAST OF
THE STATE...WITH A STALLED FRONT FAR TO THE NORTH AND NORTHWEST. A
STRONGER HIGH IS LOCATED NORTHWEST OF THE FRONT...AND THIS HIGH
WHICH WILL BECOME OUR MAIN FEATURE OVER THE WEEKEND. 00Z SOUNDINGS
SHOW INVERSIONS ARE WEAK...AND RANGE FROM 6KFT AT LIHUE TO 10KFT AT
HILO. PRECIPITABLE WATERS ARE 1.2-1.3 INCHES...WHICH ARE NEAR NORMAL
FOR THIS TIME OF YEAR.

THE UPPER LEVEL TROUGHING NEAR THE STATE HAS DESTABILIZED THE
ATMOSPHERE SLIGHTLY. HOWEVER...RAINFALL AMOUNTS HAVE BEEN GENERALLY
ON THE LIGHT SIDE...AROUND A QUARTER OF AN INCH OR LESS OVER THE
PAST 12 HOURS /WITH HIGHER AMOUNTS ON KAUAI/. A BAND OF SHOWERY
CLOUDS EXTENDING WELL UPSTREAM TO THE EAST FROM MAUI COUNTY WILL
AFFECT OAHU AND POSSIBLY KAUAI...PROVIDE SOME ENHANCEMENT TO SHOWERS
TONIGHT.

THE HIGH NORTHEAST OF THE AREA IS EXPECTED TO WEAKEN...WHILE A NEW
HIGH BUILDS IN TO OUR NORTH. THE GFS/ECMWF/NAVGEM ARE ALL SIMILAR
WITH THIS PATTERN. THE NEW HIGH WILL MAINTAIN A SIMILAR PRESSURE
GRADIENT ACROSS THE STATE...WITH MODERATE TO LOCALLY BREEZY TRADE
WINDS. THE UPPER LEVEL LOW NORTHEAST OF THE BIG ISLAND WILL SLOWLY
MOVE NORTHEAST...WITH A RIDGE BUILDING ACROSS THE STATE FROM THE
SOUTH THIS WEEKEND. THE BUILDING HEIGHTS AND SUBSIDENCE WILL HELP TO
STRENGTHEN AND LOWER THE INVERSION. SOUTHWESTERLY UPPER LEVEL FLOW
BETWEEN THE RIDGE AND A TROUGH WELL WEST OF THE STATE WILL BRING
MID-HIGH LEVEL MOISTURE ACROSS THE STATE FROM THIS WEEKEND THROUGH
EARLY NEXT WEEK. WHILE THE INVERSION LOWERS...FORECAST SOUNDINGS AND
CROSS SECTIONS SHOW A FAIR AMOUNT OF MOISTURE AVAILABLE BELOW THE
INVERSION. WE SHOULD CONTINUE TO SEE A TYPICAL TRADE WIND
DISTRIBUTION TO CLOUDS AND SHOWERS...ALTHOUGH RAINFALL AMOUNTS WILL
BE LESS THAN NORMAL.

&&

.MARINE...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE TYPICALLY WINDIER
AREAS NEAR MAUI AND THE BIG ISLAND. WITH THE NEW HIGH BUILDING NORTH
OF THE STATE OVER THE WEEKEND...WINDS ARE EXPECTED TO REMAIN AT
THEIR CURRENT STRENGTH...AND PERHAPS STRENGTHEN SLIGHTLY DURING THE
MIDDLE OF NEXT WEEK. THE SMALL CRAFT CURRENTLY RUNS THROUGH THE
WEEKEND...AND EVENTUALLY WILL NEED TO BE EXTENDED INTO THE NEW WEEK.

THE CURRENT SOUTH SWELL WILL CONTINUE TO SUBSIDE...WITH A NEW SMALL
SWELL EXPECTED LATE SUNDAY INTO MONDAY. TRADE WINDS WILL KEEP SMALL
TO MODERATE SURF ALONG EAST FACING SHORES. THE EASTERLY TRADE SWELL
WILL DIMINISH SLIGHTLY THIS WEEKEND AS THE UPSTREAM FETCH DROPS
OFF...BUT SHOULD PICK UP AGAIN MID/LATE WEEK AS THE NEW HIGH SETTLES
IN FAR NORTHEAST OF THE STATE.

&&

.AVIATION...
BREEZY VFR CONDS WILL PERSIST. ISOL MVFR CIGS EXPECTED ALONG
WINDWARD COASTS AND MTN SLOPES. AIRMET TANGO FOR MODERATE LOW LEVEL
TURB LEEWARD OF THE ISLANDS WILL BE NEEDED FOR THE FORESEEABLE
FUTURE.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY UNTIL 6 PM HST WEDNESDAY FOR MAALAEA BAY-
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG
ISLAND SOUTHEAST WATERS.

&&

DISCUSSION/MARINE...BRAVENDER
AVIATION...A BEDAL

Nearby

Wind Advisories in Hawaii, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.